MAUDE Adverse Event Report: EXACTECH, INC. MODULAR IMPACTOR HANDLE

EXACTECH, INC. MODULAR IMPACTOR HANDLE
Model Number MODULAR IMPACTOR HANDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during impaction, the ball bearing is missing and will no longer hold impactor tips.There were no fragments or pieces that fell into the patient.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain photos/x-rays.The device will be return.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d4, g1, g3, g6, h2, h3 and h6 have been updated accordingly.(h3) per manufacturer internal investigation findings, the pin of the ergo impactor handle, that retains the ball and spring mechanism, became dislodged due to a failed weld holding in the retaining pin.The investigation showed the weld failed due to an insufficient weld call out on the engineering prints which lead to confusion between exactech and the manufacturing.Additionally, the manufacturer's process contributed to the weld failure.The manufacturer removed the filler material of the weld during post-processing/finishing of the device via a manual process.Section d10: device available for evaluation.
 
Additional Manufacturer Narrative
*the following sections have corrected information: h6 - type of investigation, investigation findings, investigation conclusion h3 - the primary root cause of the ball detent feature remains as ¿material¿ as identified in a capa revisions 2 and 3.Specifically, the previous revisions of the engineering drawings for the ergo and gps shoulder impactor handles referenced dimensions for the internal depth of the bore as well as a spherical radius to create the smaller diameter end opening for retention of the detent ball.Use of internal bore dimensions required an inspection method that may have contributed to damage and did not provide a method for dimensional inspection after assembly that may have resulted in non-conforming product being released to the field.However, as there have now been two failures of devices with the updated design specifications, the root cause statement for the ball detent failures in the capa is being updated to also include to document these complaints and note that the failure to fully inspect the feature leading to additional complaints.The design does not identify the ball protrusion after assembly as a critical feature and therefore, does not require inspection.Prior to the capa rev 3, exactech was not inspecting this feature at 100% and the supplier is currently not inspecting at all.

Brand Name
MODULAR IMPACTOR HANDLE
Common Device Name
IMPACTOR
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
MDR Report Key18476705
Report Number1038671-2024-00048
Device Sequence Number6398464
Product Code HWA
UDI-Device Identifier10885862557674
UDI-Public10885862557674
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODULAR IMPACTOR HANDLE
Device Catalogue Number321-09-05
Device Lot Number405253003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer05/15/2024
07/29/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date05/17/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown